Off Topic Forums > Off Topic Forum

Dexascan

<< < (2/6) > >>

wolfter:
I'm almost overwhelmed at all the options available.  Perhaps I need to move this over to the LTS as it's probably not a issue for newly infected?

Was hoping to read others' experiences before discussing the options with my doctor in person.

Jeff G:
I'm wishing you the best Wolfe and I hope for updates so I can learn a little more about what you are dealing with as its outside of anything I have experienced .

wolfter:
Thanks Jeff.  I'll know more when I actually sit down and discuss some of the options with the doc.  I'm thinking I really need to get this going pretty quickly as I think I've suffered yet another issue.

A simple bike ride last week has left me with a horrible pain on my tail bone.  I hit a huge pot hole and bounced on the seat.  Not sure if it's just bruised on a another fracture, but I need to strengthen these old bones.

Guess it's time to really address the smoking issue as it's a known cause.  I guess I've used the crutch of claiming smoking as a diet aide long enough.

I couldn't find any known interactions with the different treatments and the HIV drugs, but my doctor is also researching it.  He admits that he hasn't had a lot of experience with this particular issue.

wolfter:
Although we can never be certain, there are a couple of suggestions as to what caused this bone loss.  I wish I would have had these tests early on to be sure.  Truvada obviously can lead to bone loss but many LTS might have suffered other issues that started the bone loss issue sooner.

I had never heard of the term "medical anorexia".  Commonly referred to as wasting, but with the same results.  The primary difference between the 2 is that anorexia is more phsychologically based, where as anorexia due to to illnesses is a physical condition.

My doctor has indicated he plans on ordering these tests for all his patients in order to have a baseline and be able to monitor it.

Ann:
It isn't only Truvada that has been shown to increase the risk of having Osteoporosis.

Risk factors for developing osteoporosis include:

    thinness or small frame

    being postmenopausal and particularly having had early menopause

    abnormal absence of menstrual periods (amenorrhea)

    prolonged use of certain medications, such as those used to treat lupus, asthma, thyroid deficiencies, and seizures

    low calcium intake

    lack of physical activity

    smoking

    excessive alcohol intake.

source

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version